Alert archive / Mississippi / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Aug 30, 2021, 8:26 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 8:26 PM CDT (01:26 UTC)
- Expired
- Aug 30, 2021, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WGUS44 KJAN 310126 FLWJAN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Jackson MS 826 PM CDT Mon Aug 30 2021 MSC023-075-310415- /O.NEW.KJAN.FA.W.0013.210831T0126Z-210831T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clarke MS-Lauderdale MS- 826 PM CDT Mon Aug 30 2021 The National Weather Service in Jackson has issued a * Flood Warning for... Clarke County in east central Mississippi... Lauderdale County in east central Mississippi... * Until 1115 PM CDT. * At 826 PM CDT, Local emergency management reported flooding in the warned area due to 4 to 7 inches of rain of rain that fell recently. * Some locations that will experience flooding include... Lauderdale, Meridian, Quitman, Meridian Station, Marion, Stonewall, Sable, Zero, Middleton, Savoy, Increase, Sykes, Snell, Nellieburg, Meehan, Alamucha, Toomsuba, De Soto, Suqualena and Crandall. Additional light to moderate rain is expected but will not cause additional flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be especially cautious as high water may remain on roadways, and some roads and bridges could be washed out. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3258 8891 3258 8839 3189 8847 3183 8891 $$ EC
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 7:25 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 30, 7:25 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
725 PM CDT Mon Aug 30 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Very poor aviation weather continues with widespread IFR
restrictions due to low ceilings and reduced vsby and continued
-RA/SHRA. Expect the rainfall to diminish with time, but ceilings
will lower and remain IFR to possibly LIFR through early morning.
We'll see ceilings improve gradually Tuesday with VFR conditions
anticipated by mid/late aftn. /EC/
&&
.DISCUSSION...
This Afternoon through Tomorrow:
The biggest change for this forecast issuance, is to cancel the
remaining Tropical Storm Warnings for Ida. Ida has continued to
weaken this afternoon and is now downgraded to a Tropical
Depression. Its circulation recently crossed over Jackson, MS, and
the latest forecast has it continuing to weaken as it gets picked
up in the westerlies through tonight. Until then, TD Ida will
continue to pose some threat for flash flooding where bands of
heavier rain persist. Have gradually trimmed back the Flash Flood
Watch as well as outlooked areas in the Hazardous Weather Outlook
text and graphics. Gradient winds around the weakening circulation
will also pose a limited wind threat into this evening, so a Wind
Advisory has been added for far southeast Arkansas and northern
and central portions of Mississippi until 10 p.m. Some gusts up to
around 40 mph are possible in those areas. With water logged
ground in some areas, this could still lead to some downed trees
and spotty power outages. By tomorrow, most impacts should be
north and east of the area, although some lingering moisture in
its wake will see some chance for showers or storms in mainly
eastern Mississippi. /NF/
Tuesday night into Wednesday:
As the remnants of Ida continue to pull away northeastward into
the Appalachians, a trailing mid/upper wave and a continuing
stream of rich moisture will still support scattered diurnal
convection into Wednesday, mainly south of I-20.
Thursday through next Monday: Change is on the horizon as southerly
flow on the back side of Ida's circulation helps push a cold front
through the region late Wednesday into early Thursday. In its wake,
a noticeably drier airmass will visit the area Thursday through the
weekend, with milder daytime temps and low temps well into the 60s
(and perhaps getting close to upper 50s in colder pockets Friday and
Saturday morning?) and no rain in the forecast through this time
frame. By next week, moisture will gradually creep back into the
area with a weakness on the southern periphery of a mid/upper ridge.
This will allow diurnal convection to creep back into the forecast,
with isolated PoPs increasing northward Sunday into Monday. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 86 71 90 / 84 37 11 31
Meridian 71 81 69 88 / 96 59 15 34
Vicksburg 72 89 73 93 / 53 16 8 21
Hattiesburg 73 88 73 90 / 80 34 19 49
Natchez 70 89 72 92 / 32 17 13 36
Greenville 72 88 70 89 / 76 19 3 9
Greenwood 71 84 69 89 / 92 42 5 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 AM CDT Tuesday for MSZ025>033-035>039-
042>046-049>052-056>058.
Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>039.
LA...None.
AR...Wind Advisory until 10 PM CDT this evening for ARZ075.
&&Hazardous weather outlook, Aug 30, 4:16 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 416 PM CDT Mon Aug 30 2021 ARZ074-LAZ007>009-015-016-023>026-MSZ040-041-047-053-059>062- 312130- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren- Claiborne-Jefferson-Adams-Franklin MS-Lincoln- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. ARZ075-MSZ018-019-034-312130- Chicot-Bolivar-Sunflower-Washington- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Tonight and Tuesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight As Tropical Depression Ida moves through the region, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts up to around 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ029-032-037-312130- Webster-Choctaw-Attala- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Areas of flash flooding are possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) As Tropical Depression Ida moves through the region, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts up to around 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ025>028-035-036-312130- Leflore-Grenada-Carroll-Montgomery-Humphreys-Holmes- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Localized flash flooding is possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) As Tropical Depression Ida moves through the region, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts up to around 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ030-031-033-038-039-312130- Clay-Lowndes-Oktibbeha-Winston-Noxubee- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight As Tropical Depression Ida moves through the region, isolated tornadoes may be possible in embedded rain bands. (https://www.weather.gov/images/jan/graphicast/3.png) Areas of flash flooding are possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) As Tropical Depression Ida moves through the region, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts up to around 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ042-048-054-055-063>065-072-073-312130- Yazoo-Hinds-Copiah-Simpson-Lawrence-Jefferson Davis-Covington- Marion-Lamar- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Localized flash flooding is possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ043-044-049-050-056-312130- Madison MS-Leake-Rankin-Scott-Smith- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Areas of flash flooding are possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ045-046-051-052-057-058-312130- Neshoba-Kemper-Newton-Lauderdale-Jasper-Clarke- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight As Tropical Depression Ida moves through the region, isolated tornadoes may be possible in embedded rain bands. (https://www.weather.gov/images/jan/graphicast/3.png) Areas of flash flooding are possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ066-074-312130- Jones-Forrest- 416 PM CDT Mon Aug 30 2021 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight As Tropical Depression Ida moves through the region, isolated tornadoes may be possible in embedded rain bands. (https://www.weather.gov/images/jan/graphicast/3.png) Localized flash flooding is possible through tonight due to bands of heavy rainfall associated with Tropical Depression Ida. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. NF && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Aug 30, 5:09 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND DMG 2 ENE LONGVIEW 33.42N 88.90W
08/30/2021 OKTIBBEHA MS PUBLIC
POWER LINE DOWNED ON MS HWY 12.
&&
DLLocal storm report, Aug 30, 5:14 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TROPICAL STORM PORT GIBSON 31.96N 90.98W
08/30/2021 CLAIBORNE MS PUBLIC
SOCIAL MEDIA REPORT OF TREES AND POWER LINES
DOWN IN THE PORT GIBSON AREA.
&&
TWLocal storm report, Aug 30, 5:21 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND DMG DERMOTT 33.52N 91.44W
08/30/2021 CHICOT AR BROADCAST MEDIA
LARGE TREE BRANCHES SNAPPED NEAR GREENBURG
STREET.
&&
AJLocal storm report, Aug 30, 5:30 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 1 SW QUITMAN 32.03N 88.73W
08/30/2021 CLARKE MS BROADCAST MEDIA
BROAD AREA FLOODING ALONG HIGHWAY
145/ARCHUSA DRIVE.
&&
AJLocal storm report, Aug 30, 5:47 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TROPICAL STORM 10 NW KINGS 32.49N 90.98W
08/30/2021 WARREN MS PUBLIC
SOCIAL MEDIA REPORT OF POWER LINES DOWN IN
THE EAGLE LAKE AREA.
&&
TWLocal storm report, Aug 30, 6:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 N MARION 32.46N 88.65W
08/30/2021 LAUDERDALE MS EMERGENCY MNGR
NUMEROUS HOMES FLOODED IN VAN ZYVERDEN
COMMUNITY.
&&
AJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:03 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Noxubee | 2 hr |
| Aug 30, 9:24 PM CDT | River Flood Warning | JAN | Simpson | 40 hr |
Nearby
Areal Flood Warnings in Mississippi, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.